Alert archive / Hawaii / Wind Advisories in 2009
Wind Advisory 7, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Jan 20, 2009, 3:07 AM HST for Hawaii County, Kalawao County, Hawaii. It took effect at Jan 20, 2009, 4:00 AM HST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2009, 3:07 AM HST (13:07 UTC)
- In effect from
- Jan 20, 2009, 4:00 AM HST
- Expired
- Jan 21, 2009, 3:31 AM HST
- In force
- 24 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Kalawao County, HI
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 1.1 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1076 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 201307 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 307 AM HST TUE JAN 20 2009 ...WINDS INCREASING ACROSS THE BIG ISLAND AND HALEAKALA SUMMITS... .STRONG WINDS ABOVE ADVISORY LEVELS WILL CONTINUE THROUGH THE DAY. HIZ022-028-210215- /O.NEW.PHFO.WI.Y.0007.090120T1400Z-090121T0400Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 307 AM HST TUE JAN 20 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MORRISON
2 follow-up statements
000 WWHW70 PHFO 210117 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 317 PM HST TUE JAN 20 2009 ...STRONG WINDS CONTINUE ACROSS THE BIG ISLAND AND HALEAKALA SUMMITS... HIZ022-028-211430- /O.EXT.PHFO.WI.Y.0007.000000T0000Z-090121T1600Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 317 PM HST TUE JAN 20 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST WEDNESDAY... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 45 MPH WITH STRONGER GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWHW70 PHFO 211331 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 331 AM HST WED JAN 21 2009 HIZ022-028-211445- /O.CAN.PHFO.WI.Y.0007.000000T0000Z-090121T1600Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 331 AM HST WED JAN 21 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. SUMMIT WINDS ON MAUI AND THE BIG ISLAND HAVE DECREASED BELOW ADVISORY THRESHOLD. THE WIND ADVISORY FOR THESE AREAS IS THEREFORE CANCELLED. $$ POWELL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jan 19, 8:04 PM HST, 7 hours 3 minutes earlier.
Area forecast discussion, Jan 19, 8:04 PM HST, 7 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 804 PM HST MON JAN 19 2009 .SYNOPSIS... A WEAK FRONT WILL REACH KAUAI EARLY TUESDAY MORNING...OAHU AFTER SUNRISE...THEN RAPIDLY PUSH EAST THROUGH MAUI COUNTY IN THE AFTERNOON. THE DISSIPATING FRONT WILL REACH THE BIG ISLAND IN THE EVENING. CLOUDS AND LIMITED SHOWERS ALONG THE FRONT WILL AFFECT EACH ISLAND IN TURN...WITH FRESH NORTHERLY WINDS FILLING IN BEHIND THE FRONT. TRADE WINDS WILL RETURN TO ALL OF THE MAIN ISLANDS BY WEDNESDAY AFTERNOON AND ARE EXPECTED TO LAST INTO THE WEEKEND. WINDS WILL BECOME SOUTHEASTERLY AGAIN NEXT SUNDAY AND MONDAY AS A TROUGH DEVELOPS WEST OF THE MAIN ISLANDS. && .DISCUSSION... A RIDGE OVER THE ISLANDS IS KEEPING WINDS LIGHT THIS EVENING...BUT AN APPROACHING COLD FRONT FROM THE NORTHWEST WILL INCREASE WINDS OUT OF THE SOUTHWEST OVER KAUAI AND OAHU TONIGHT. THE COOL TEMPERATURE OF THE PAST TWO NIGHTS AND EARLY MORNINGS WILL BE TEMPERED AS THE SOUTHWEST WINDS INCREASE...INHIBITING THE RELATIVELY COOL DOWNSLOPE WINDS. SO...LOW TEMPERATURES TONIGHT ARE EXPECTED TO BE A FEW DEGREES WARMER THAN THE PREVIOUS TWO NIGHTS. KAUAI/S LOW TEMPERATURES WILL BE SUBSTANTIALLY HIGHER AS THE SOUTH WINDS AND CLOUD COVER FROM THE FRONT REACH THE GARDEN ISLAND FIRST. THE EAST END OF THE ISLAND CHAIN WILL BE FAR ENOUGH REMOVED FROM THE WINDS AND CLOUDS TO REMAIN CHILLY TONIGHT. THE LEADING EDGE OF A 200 MILE WIDE CLOUD BAND ASSOCIATED WITH THE COLD FRONT IS 100 MILES NORTHWEST OF KAUAI AND MOVING 20 MPH TOWARD THE SOUTHEAST. WINDS WILL STEADILY INCREASE OVER KAUAI AND OAHU TONIGHT WITH CLOUD COVER REACHING KAUAI AFTER MIDNIGHT AND OAHU NEAR SUNRISE. THE FRONT WILL WEAKEN FURTHER AS IT PASSES THROUGH THE ISLANDS...REACHING MAUI COUNTY TUESDAY AFTERNOON...AND DISSIPATE NEAR THE BIG ISLAND TUESDAY NIGHT. MODELS ARE DEPICTING VERY LOW RAINFALL TOTALS AS THIS SYSTEM LACKS MUCH UPPER LEVEL SUPPORT WHICH IS NECESSARY FOR HEAVIER RAINS. FORECASTED WINDS ARE EQUALLY UNIMPRESSIVE WITH MODERATE SOUTHWEST WINDS AHEAD OF THE FRONT...AND MODERATE TO FRESH NORTHERLIES BEHIND THE FRONT. THE 850 MB WINDS ALONG THE FRONT ARE MODELED BELOW 25 MPH THROUGHOUT...SO STRONG GUSTS ARE NOT EXPECTED. FRESH...POST FRONTAL NORTHERLY WINDS TUESDAY NIGHT WILL SWITCH TO TRADES ACROSS ALL OF THE MAIN ISLANDS WEDNESDAY. A RIDGE FILLING IN NORTH OF THE STATE IS EXPECTED TO REMAIN INTACT THROUGH THE WEEK CONTINUING MODERATE TO FRESH TRADE WINDS. MODELS ARE DEPICTING A TROUGH FORMING WEST OF THE ISLANDS OVER THE WEEKEND...WHICH WILL VEER OUR WINDS OUT OF THE SOUTHEAST. THE LOCATION OF THIS TROUGH IS STILL MUCH DEBATED BY THE GLOBAL MODELS...SO THE FORECAST WILL REMAIN ON THE CONSERVATIVE SIDE UNTIL THE MODELS SORT OUT THEIR DIFFERENCES. && .MARINE... FORERUNNERS OF THE NEXT LARGE NORTHWEST SWELL WILL ARRIVE TUESDAY AFTERNOON. NORTH WINDS WILL PRODUCE ROUGH OCEAN CONDITIONS TUESDAY NIGHT AND WEDNESDAY MORNING...WITH SURF HEIGHTS EXPECTED TO REMAIN JUST BELOW WARNING LEVELS ALONG NORTH AND WEST FACING SHORES. THIS SWELL WILL SLOWLY DECLINE THURSDAY AND FRIDAY. && .HFO WATCHES/WARNINGS/ADVISORIES... NONE. && MORRISON
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 3:18 AM HST | High Surf Advisory | HFO | Hawaii, Honolulu, Kauai, Kalawao | 60 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.